MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PROMUS ELEMENT PLUS; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC CORPORATION PROMUS ELEMENT PLUS; STENT, CORONARY, DRUG-ELUTING
Model Number 9327
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Death (1802); Encephalopathy (1833)
Date of Event 06/19/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(6).Device is a combination product.
 
Event or Problem Description
(b)(6) clinical study.It was reported that the patient died.In (b)(6) 2013, clinical status assessment indicated that the patient's qualifying condition was unstable angina.Prior to procedure, the patient was noted to have elevated biomarkers indicative of ischemia and was referred for cardiac catheterization.Subsequently, index procedure was performed.The target lesion #1 was located in the ramus with 70% stenosis and was 15 mm long with a reference vessel diameter of 2.5 mm.The lesion was treated with pre-dilatation and placement of a 2.5x20mm study stent with 5% residual stenosis, and timi 3 flow.The target lesion # 2 was located in the 1st obtuse marginal with 70% stenosis and was 22mm long with a reference vessel diameter of 2.25mm.The lesion was treated with pre-dilatation and placement of a 2.25 x 28 mm study stent with 1% residual stenosis and timi 3 flow.Three days later, the patient was discharged on dual antiplatelet therapy.In (b)(6) 2017, the patient was admitted in the hospital.Three days later, the patient died due to cardiac arrest.
 
Additional Manufacturer Narrative
Initial reporter address 1: (b)(6).Device is a combination product.
 
Event or Problem Description
Evolve ii clinical study- it was reported that the patient died.In (b)(6) 2013, clinical status assessment indicated that the patient's qualifying condition was unstable angina.Prior to procedure, the patient was noted to have elevated biomarkers indicative of ischemia and was referred for cardiac catheterization.Subsequently, index procedure was performed.The target lesion #1 was located in the ramus with 70% stenosis and was 15 mm long with a reference vessel diameter of 2.5 mm.The lesion was treated with pre-dilatation and placement of a 2.5x20mm study stent with 5% residual stenosis, and timi 3 flow.The target lesion # 2 was located in the 1st obtuse marginal with 70% stenosis and was 22mm long with a reference vessel diameter of 2.25mm.The lesion was treated with pre-dilatation and placement of a 2.25 x 28 mm study stent with 1% residual stenosis and timi 3 flow.Three days later, the patient was discharged on dual antiplatelet therapy.In (b)(6) 2017, the patient was admitted in the hospital.Three days later, the patient died due to cardiac arrest.It was further reported that per death certificate, the immediate cause of death was "anoxic encephalopathy due to drowning" and not related to the study device.

Brand Name
PROMUS ELEMENT PLUS
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7806412
Report Number2134265-2018-60372
Device Sequence Number1536381
Product Code NIQ
UDI-Device Identifier08714729807841
UDI-Public08714729807841
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/19/2013
Device Model Number9327
Device Catalogue Number9327
Device Lot Number15550336
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/30/2018
Supplement Date Received by Manufacturer09/13/2018
Initial Report FDA Received Date08/22/2018
Supplement Report FDA Received Date10/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age76 YR